MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 13.2
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Work order search: no similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted upside down a 13.2mm micl13.2, -16.0 diopter, implantable collamer lens, into the patient's left eye (os).Reportedly, "surgeon believes lens inserted upside down, will be replaced with another lens." additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Additional information: b5 - the reporter indicated that the surgeon implanted upside down a 13.2mm micl13.2, -16.0 diopter, implantable collamer lens, into the patient's right eye on (b)(6) 2021.There was patient contact (lens touched the eye) with no patient injury.The lens was exchanged on (b)(6) 2020, with a same size lens due to trans lent loss of bcva and low vault.The problem was resolved.Cause of the event is reported as user error, "upside down lens was not recognized until post op evaluation." reportedly, "vision improved 1 line better than preop best corrected." claim# (b)(4).
 
Additional Manufacturer Narrative
B5: the reporter indicated that the surgeon implanted upside down a 13.2mm micl13.2 implantable collamer lens of -16.0 diopter into the patient's right eye (od) on (b)(6) 2021.There was patient contact (lens touched the eye) with no patient injury.Transient loss of bcva and low vault were observed.The lens was exchanged on (b)(6) 2021 for a shorter length lens which resolved the problem.Cause of the event is reported as user error, "upside down lens was not recognized until post op evaluation." reportedly, "vision improved 1 line better than preop best corrected." claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key11273781
Report Number2023826-2021-00235
Device Sequence Number3532854
Product Code MTA
UDI-Device Identifier00841542103411
UDI-Public00841542103411
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberMICL 13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer02/08/2021
08/31/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date02/10/2021
08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR